An unusual case of subcutaneous panniculitis-like T-cell lymphoma is presented involving multiple organ systems, which eventually culminated in rapid demise from the haemophagocytic syndrome, after an initial protracted course. A 44-year-old man presented in April 2001 with bronchiolitis obliterans organising pneumonia that initially responded well to corticosteroids. However, the condition relapsed on attempted prednisone withdrawal in January 2002 and the patient was noted to have developed truncal subcutaneous nodules. Initial skin biopsy revealed lobular panniculitis, with negative microbiological culture. In July 2002, mononeuritis multiplex was diagnosed after the patient presented with paresthesiae and was treated with pulse cyclophosphamide therapy. By November 2002 there was ulceration of the subcutaneous nodules. Repeat skin biopsy revealed subcutaneous panniculitis-like T-cell lymphoma. The clinical manifestations were supportive of an unifying diagnosis of malignancy involving pulmonary, cutaneous and nervous systems. Combination chemotherapy with fludarabine, mitoxantrone and dexamethasone was commenced. However, the patient deteriorated, with fevers, weight loss, pancytopenia and laboratory features consistent with the haemophagocytic syndrome. Despite maximal supportive therapy the patient succumbed to his disease.